Advertisement

Bias and mean square error of the maximum likelihood estimators of the parameters of the intraclass correlation model

  • Maia Berkane
  • Peter Bentler
Conference paper
Part of the Lecture Notes in Statistics book series (LNS, volume 120)

Abstract

The differential geometry of the exponential family of distributions is applied to derive the bias and the mean square error of the maximum likelihood estimator of the parameters of the intraclass correlation model.

Keywords

Maximum Likelihood Estimator Exponential Family Fisher Information Matrix Multivariate Normal Distribution Affine Connection 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Amari, S. (1980). Theory of information spaces, a differential geometric foundation of statistics. Post Raag Report, no. 106.Google Scholar
  2. Amari, S. (1982). Differential geometry of curved exponential families, curvatures and information loss. Ann. Statist., 10, 357–87.MathSciNetMATHCrossRefGoogle Scholar
  3. Amari, S. (1985). Differential- Geometrical Methods in Statistics. Springer Verlag.Google Scholar
  4. Bates, D. M. and Watts, D, G. (1980). Relative Curvature measures of non-linearity. J. Roy. Stat. Soc., B40, 1–25.MathSciNetGoogle Scholar
  5. Berkane, M. and Bentler, P.M. (1992). The geometry of the mean and covariance structure models in multivariate normal distributions: A unified approach. Multivariate Analysis, Future Directions 2. C. M. Quadras and C. R. Rao, editors. North Holland.Google Scholar
  6. Cook, D. R. and Goldberg, M. L. (1986). Curvatures for parameter subsets in nonlinear regression. Ann. Statist., Vol 14, 1399–1418.MathSciNetMATHCrossRefGoogle Scholar
  7. Donoghue, J. R. and Collins, M. (1990). A note on the unbiased estimation of the intraclass correlation. Psychometrika, Vol 55, 159–164.CrossRefGoogle Scholar
  8. Efron, B. (1978). The geometry of exponential families. Ann. Statist, Vol 6, 362–376.MathSciNetMATHCrossRefGoogle Scholar
  9. Graybill, F.Á.(1969). Matrices with Applications in Statistics. Wadsworth.Google Scholar
  10. Kass, R. E.(1984). Canonical parametrizations and zero parameter effects curvature. J. Roy. Statist. Soc. B., Vol 46, 86–92.MathSciNetMATHGoogle Scholar
  11. Mitchell, A. F. 5.(1989). The information matrix, skewness tensor and cx-connections for the general multivariate elliptical distribution. Ann. Inst. Statist. Math., Vol 41, 289–304.MathSciNetMATHCrossRefGoogle Scholar
  12. Olkin, I. and Pratt, J. W. (1958). Unbiased estimation of certain correlation coefficients. Ann. Math. Statist., 29, 202–211.Google Scholar
  13. Seber, G. A. F. and Wild, C. J. (1989). Nonlinear Regression. Wiley.CrossRefGoogle Scholar
  14. Skovgaard, L.T.(1984). A Riemannian geometry of the multivariate normal model. Scand. J. Statist., 11, 211–223.MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag New York, Inc. 1997

Authors and Affiliations

  • Maia Berkane
    • 1
  • Peter Bentler
    • 1
  1. 1.University of California Los AngelesUSA

Personalised recommendations